Louisiana, 2003Damaging Wind in Louisiana, May 3, 2003
May 3, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 8:55 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, May 2, 8:55 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT FRI MAY 2 2003
WILL HAVE TO UPDATE ZONES AGAIN TO ADD NEW SVR WATCH FOR NORTHERN
ZONES.
STORMS BEGINNING TO FIRE ACROSS THE NORTHERN ZONES THIS
EVENING...AS THIS AREA REMAINS IN AREA OF BEST INSTABILITY.
LATEST LAPS ANALYSIS INDICATED LI/S STILL IN THE -6 -(-8)...
WITH CAPES STILL IN EXCESS OF 3500 J/KG. WEAK FRONT...WHICH APPEARS
WASHED OUT THIS EVENING...EXTENDS ROUGHLY ALONG THE RED RIVER OF N
TX...THROUGH MCCURTAIN COUNTY OK...INTO SCNTRL AR...WITH STORMS
ROOTED NEAR THIS BOUNDARY. FRONT IS PROGGED TO LIFT NWD LATER
TONIGHT AND DURING THE DAY SAT.
REMOVED BOTH EARLIER SVR WATCHES...AND ALSO RAISED MINS A
CATEGORY IN ALL LOCATIONS. ALSO LEFT SVR MENTIONED UP NORTH IN
LIGHT OF CURRENT CONVECTION...AND RAISED POPS A TAD THERE AS
WELL. LOWERED POPS TO SLIGHT CHANCES ELSEWHERE...AND KEPT
30/S OUT WEST FOR CONVECTION OVER CNTRL TX MOVING E.
UPDATE ALREADY OUT.
15
.SHV...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 AM CDT FOR
MCCURTAIN COUNTY OK...EXTREME NE TX...AND ALL OF SW AR.
Hazardous weather outlook, May 2, 11:00 AM CST, 13 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI MAY 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT WILL CONTINUE TO LINGER ACROSS THE AREA THIS
AFTERNOON...MOVING AT A SNAILS PACE TOWARD THE INTERSTATE 20
CORRIDOR ACROSS NORTH LOUISIANA AND SLIGHTLY FURTHER SOUTH ACROSS
EAST TEXAS. THE FRONT...ALONG WITH THE COMBINED MOISTURE AND
DAYTIME HEATING WILL IGNITE SCATTERED THUNDERSTORMS THIS AFTERNOON.
SOME THUNDERSTORMS WILL MOST LIKELY BECOME SEVERE...PRODUCING LARGE
HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MOISTURE WILL LINGER ACROSS THE AREA THROUGH MUCH OF THE PERIOD...SO
AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
20
In the hours before
Local storm report, May 2, 6:41 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
741 PM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 3 W BATTIEST OK TORNADO
05/01/03 MCCURTAIN F0 TORNADO OCCURRED FROM 4
MILES NW OF BATTIEST TO 2
MI SW OF BATTIEST. DAMAGE
CONSISTED OF TORN ROOF OFF
BARN...SHEET METAL
DAMAGE...AND FEW TREES
DOWN. REPORTED BY SPOTTER.
0815 PM BROKEN BOW OK TORNADO
05/01/03 MCCURTAIN F2 TORNADO OCCURRED FROM 5
MILES NW OF BROKEN BOW TO 8
MILES SE OF BROKEN BOW.
DAMAGE CONSISTED OF 2 HOMES
WITH SEVERE ROOF
DAMAGE...AND 30 TO 40 HOMES
WITH MINOR TO MODERATE ROOF
AND FRAME DAMAGE. ONE HOME
DESTROYED. NUMEROUS TREES
UPROOTED AND
SNAPPED...ALONG WITH
SEVERAL POWER POLES.
REPORTED BY NWS SURVEY.
03Special weather statement, May 2, 8:06 PM CST, 4 hours 9 minutes before
TXZ124>126-136>138-149>153-165>167-030230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT FRI MAY 2 2003
SEVERE THUNDERSTORM WATCH #213 THAT WAS IN EFFECT FOR MUCH OF EAST
TEXAS HAS BEEN CANCELLED.
Thunderstorm Wind, Claiborne
- When
- May 3, 12:15 AM CST
- Where
- Claiborne County, 5 mi NE of Summerfield
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.967, -92.750
Numerous trees down over Bob Davis Road between Summerfield and Junction City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in North Carolina, May 3, 2003$7.2 million · 2.75 in hail · 22 events
- Hail in North Carolina, May 3, 2003$3.0 million · 1.5 in hail · 1 event
- Tornadoes and Hail in Texas, May 3, 2003$12,000 · F2 · 7 events
- Hail and Damaging Winds in Mississippi, May 3, 2003$181,000 · 1.75 in hail · 35 events
- Tornado in Nebraska, May 3, 2003$100,000 · F1 · 1 event
- Tornado in Nebraska, May 3, 2003$100,000 · F1 · 1 event
- Damaging Winds in Louisiana, May 3, 2003$150,000 · 55 kt wind · 3 events
- Tornadoes and Hail in Texas, May 3, 2003$50,000 · F0 · 17 events
- Hail and Damaging Wind in North Carolina, May 3, 2003$100,000 · 1.75 in hail · 2 events
- Hail in South Carolina, May 3, 2003$100,000 · 1 in hail · 1 event
- Damaging Wind in Alabama, May 3, 2003$75,000 · 55 kt wind · 1 event
- Hail in North Carolina, May 3, 2003$75,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353879.